MAUDE Adverse Event Report: ZIMMER GMBH AS TRIAL HUMERAL PE-INLAY 36-0; N/A

ZIMMER GMBH AS TRIAL HUMERAL PE-INLAY 36-0; N/A
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This product is manufactured by zimmer biomet winterthur and is cleared for u.S.Distribution under exempt.The device will not be returned for analysis, it is indicated by the complainant that is has been discarded; however an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.Device history record (dhr) review could not be performed as the lot number of the device involved in the event is unknown.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that during a revision surgery there was an exchange of the shell and inlay on the humerus.The original as-schaft was left and the cup was impacted in-situ.The trial reposition was done with the trial humeral pe-inlay.During the removal of the trial, the fixing springs broke.No pieces of the broken spring were left in the patient.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
Investigation results were made available.Dhr-review: as no lot number was provided, the device history records could not be reviewed.The missing device information has been requested but was not available.At zimmer gmbh all medical devices prior release to market undergo several quality inspections as defined in our quality procedures.Our quality inspection- and deviation procedures ensure that only products fulfilling the specification are sold.These procedures are part of the overall quality management system at zimmer gmbh and get regularly audited by our notified body, competent authorities and internal and external auditors.Thus, for all products sold to the market can be assumed having a complete and correct dhr.Trend analysis: no trigger considering the following event is identified: instrument breaks, deforms or provides inadequate function event description: it was reported that during a revision surgery there was an exchange of the shell and inlay on the humerus.The original as-schaft was left and the cup was impacted in-situ.The trial reposition was done with the trial humeral pe-inlay.During the removal of the trial, the fixing springs broke.There was a short surgical delay of 1 minute.No pieces of the broken spring were left in the patient.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Devices analysis: no product was returned to zimmer biomet for in-depth analysis as the product was disposed.Review of product documentation: - this device is intended for treatment.- instruction for use (ifu): the ifu mentions under section warnings the following: do not subject instruments to high loads and/or impact as breakage can occur.The following is also described: before using an instrument placed on the market by zimmer, the operating surgeon should study carefully the following recommendations, warnings and instructions, as well as the available instrument specific information (e.G., product literature, surgical technique).Conclusion summary: it was reported that during a revision surgery there was an exchange of the shell and inlay on the humerus.The original as-stem was left and the cup was impacted in-situ.The trial reposition was done with the trial humeral pe-inlay.During the removal of the trial, the fixing springs broke.There was a short surgical delay of 1 minute.No pieces of the broken spring were left in the patient.The quality records (dhr) could not be reviewed as the lot number was not available.No product was returned to zimmer biomet for in-depth analysis as the product was disposed.Furthermore, no pictures of the broken trial instrument was received, therefore the condition of the instrument is unknown.The applicable ifu mentions the following: "do not subject instruments to high loads and/or impact as breakage can occur".The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the given information the complaint could not be confirmed.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).Note: (b)(4) is linked to this complaint.
 
Event or Problem Description
Investigaton results are now available.

Brand Name
AS TRIAL HUMERAL PE-INLAY 36-0
Common Device Name
N/A
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8518414
Report Number0009613350-2019-00224
Device Sequence Number1920825
Product Code KWS
UDI-Device Identifier00889024287778
UDI-Public00889024287778
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.04239.700
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1